Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Charleston, SC

March 26, 2016Bulloch County, Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2016, 2:47 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2016, 2:47 PM EDT (18:47 UTC)
Expired
Mar 26, 2016, 3:30 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:51 PM EDTHAIL 16 Sw Rocky Ford, GAHAIL UP TO QUARTER SIZE ON HIGHWAY 25 NEAR WOMACK ROAD.
Mar 26, 3:15 PM EDTTSTM WND DMG3 W Captolo, GAREPORTED RESIDENTIAL STRUCTURE ROOF COLLAPSE ON CAPTOLA ROAD NEAR WAGON ROAD. NO REPORTED INJURIES. TIME ESTIMATED BASED ON RADAR.
Mar 26, 3:22 PM EDTTSTM WND DMG1 Sse Captolo, GAMULTIPLE TREES REPORTED DOWN ALONG HALCYONDALE RD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

394 
WUUS52 KCHS 261847
SVRCHS
GAC031-165-251-261930-
/O.NEW.KCHS.SV.W.0005.160326T1847Z-160326T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SAT MAR 26 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 330 PM EDT

* AT 246 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
  MIDDLEGROUND...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. AT 235 PM QUARTER SIZED HAIL WAS
           REPORTED NEAR THE JENKINS AND SCREVEN COUNTY LINE.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MILLEN...SYLVANIA...BUTTS...PORTAL...HILTONIA...ROCKY FORD...HUNTERS AND
  DOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3295 8185 3291 8176 3304 8156 3304 8153
      3301 8149 3296 8151 3290 8147 3288 8148
      3288 8145 3285 8146 3284 8142 3278 8143
      3277 8142 3277 8143 3274 8141 3270 8143
      3265 8139 3251 8197 3277 8208
TIME...MOT...LOC 1846Z 232DEG 16KT 3269 8183 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
590 
WWUS52 KCHS 261857
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SAT MAR 26 2016

GAC031-261906-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-160326T1930Z/
BULLOCH GA-
257 PM EDT SAT MAR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3276 8199 3295 8185 3291 8176 3302 8159
      3304 8153 3303 8152 3301 8149 3296 8151
      3288 8148 3288 8145 3285 8146 3284 8142
      3278 8143 3274 8141 3270 8143 3265 8139
      3258 8169 3265 8183 3261 8201
TIME...MOT...LOC 1856Z 232DEG 16KT 3272 8179 

$$

GAC165-251-261930-
/O.CON.KCHS.SV.W.0005.000000T0000Z-160326T1930Z/
JENKINS GA-SCREVEN GA-
257 PM EDT SAT MAR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR JENKINS AND SCREVEN COUNTIES...

AT 256 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SYLVANIA...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MILLEN...SYLVANIA...HILTONIA...ROCKY FORD...HILLTONIA...MILLHAVEN...HUNTERS
AND SCARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

WIND GUSTS AROUND 40 MPH WILL ALSO OCCUR. 

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3276 8199 3295 8185 3291 8176 3302 8159
      3304 8153 3303 8152 3301 8149 3296 8151
      3288 8148 3288 8145 3285 8146 3284 8142
      3278 8143 3274 8141 3270 8143 3265 8139
      3258 8169 3265 8183 3261 8201
TIME...MOT...LOC 1856Z 232DEG 16KT 3272 8179 

HAIL...1.00IN
WIND...<50MPH
 
$$
916 
WWUS52 KCHS 261904
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT SAT MAR 26 2016

GAC165-261913-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-160326T1930Z/
JENKINS GA-
304 PM EDT SAT MAR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR JENKINS COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3269 8187 3291 8177 3302 8159 3304 8153
      3301 8149 3296 8151 3288 8148 3288 8145
      3285 8146 3284 8142 3277 8143 3274 8141
      3270 8143 3265 8139 3258 8169 3264 8180
      3265 8185
TIME...MOT...LOC 1903Z 238DEG 19KT 3274 8171 

$$

GAC251-261930-
/O.CON.KCHS.SV.W.0005.000000T0000Z-160326T1930Z/
SCREVEN GA-
304 PM EDT SAT MAR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SCREVEN COUNTY...

AT 303 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVANIA...
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
SYLVANIA...HILTONIA...ROCKY FORD...HILLTONIA...MILLHAVEN...HUNTERS...
BURTONS FERRY LANDING AND ALTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS PRODUCED QUARTER SIZED HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WIND GUSTS AROUND 40 MPH WILL ALSO OCCUR. 

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3269 8187 3291 8177 3302 8159 3304 8153
      3301 8149 3296 8151 3288 8148 3288 8145
      3285 8146 3284 8142 3277 8143 3274 8141
      3270 8143 3265 8139 3258 8169 3264 8180
      3265 8185
TIME...MOT...LOC 1903Z 238DEG 19KT 3274 8171 

HAIL...1.00IN
WIND...<50MPH
 
$$
455 
WWUS52 KCHS 261911
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT MAR 26 2016

GAC251-261930-
/O.CON.KCHS.SV.W.0005.000000T0000Z-160326T1930Z/
SCREVEN GA-
311 PM EDT SAT MAR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SCREVEN COUNTY...

AT 311 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SYLVANIA...
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLVANIA...HILTONIA...ROCKY FORD...HILLTONIA...MILLHAVEN...HUNTERS...
BURTONS FERRY LANDING AND ALTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3269 8187 3291 8177 3302 8159 3304 8153
      3301 8149 3296 8151 3288 8148 3288 8145
      3285 8146 3284 8142 3277 8143 3274 8141
      3270 8143 3265 8139 3258 8169 3264 8180
      3265 8185
TIME...MOT...LOC 1911Z 232DEG 16KT 3276 8167 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:02 PM EDT, 45 minutes earlier.

Area forecast discussion, Mar 26, 2:02 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT SAT MAR 26 2016

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL NEARBY TODAY...THEN LIFT NORTH AS A
WARM FRONT SUNDAY. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA
MONDAY MORNING AND BE FOLLOWED BY A STRONGER REINFORCING COLD
FRONT MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE OF
NEXT WEEK BEFORE A STORM SYSTEM AFFECTS THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE PRIMARY FORECAST CHALLENGE THIS AFTERNOON REMAINS THE LOCATION
AND TIMING OF SHOWERS AND THUNDERSTORMS. THE COLD FRONT
THAT STALLED JUST WEST OF THE AREA THIS MORNING IS SLOWLY
RETREATING NORTHWARD AS A WARM FRONT IN RESPONSE TO HIGH
PRESSURE SLIDING OFF THE NEW ENGLAND COAST. SCATTERED
THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EVENING WITHIN A
BAND OF DEEP MOISTURE ADVECTION SOUTH OF THE AFORE MENTIONED
FRONT.

CATEGORICAL POPS HAVE BEEN EXPANDED THROUGH THIS AFTERNOON AS
AN UPPER LEVEL SHORTWAVE PASSING OVERHEAD HAS ALREADY BEGUN TO
INITIATE CONVECTION ACROSS SOUTHEAST GEORGIA. THE AREA OF
FAVORED INITIATION WILL SHIFT TO SOUTHEAST SOUTH CAROLINA LATER
THIS AFTERNOON AND THIS EVENING. ONE POSSIBLE CHINK IN THE ARMOR
OF THIS FORECAST REMAINS THAT THE CONVECTION ACROSS THE NORTHERN
GULF AND FLORIDA PANHANDLE COULD DISRUPT THE INFLOW OF MOISTURE
INTO THE AREA AND THUS LIMIT THE COVERAGE OF SHOWERS AND TSTMS.
THUS...POPS HAVE BEEN MAINLY CAPPED AT LIKELY FOR SOUTHEAST SOUTH
CAROLINA THROUGH THIS EVENING. LITTLE MORE THAN SMALL HAIL AND
GUSTY WINDS SHOULD BE EXPECTED FROM THE STRONGEST STORMS GIVEN THE
MAINLY DYNAMICALLY DRIVEN CONVECTION AND DEEP MOIST PROFILE.

HIGHS REMAIN ON TRACK FOR MID 70S MOST AREAS WITH THE EXCEPTION OF
THE ALTAMAHA RIVER REGION...WHERE WEAK SUBSIDENCE THROUGH MIDDAY
ALLOWED FILTERED SUNSHINE TO WARM TEMPS CONSIDERABLY AND HIGHS
ARE NOW EXPECTED TO REACH NEAR 80.

TONIGHT...THE RISK FOR ISOLATED TO SCATTERED SHOWERS WILL LINGER THE
NIGHT AS THE AREA REMAINS FULLY EMBEDDED WITHIN THE WARM SECTOR AND
A POWERFUL SUBTROPICAL JET REMAINS IN PLACE ALOFT. MORE CONCENTRATED
ACTIVITY WILL BEING TO IMPACT INTERIOR SOUTHEAST GEORGIA CLOSER TO
DAYBREAK SUNDAY AS YET ANOTHER SHORTWAVE EMBEDDED WITHIN THE
SUBTROPICAL JET APPROACHES. LOWS WILL RANGE FROM THE LOWER TO MID
60S...WARMEST SOUTH OF THE I-16 CORRIDOR.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
TONIGHT...THE RISK FOR
ISOLATED TO SCATTERED SHOWERS WILL LINGER THE NIGHT AS THE AREA
REMAINS FULLY EMBEDDED WITHIN THE WARM SECTOR AND A POWERFUL
SUBTROPICAL JET REMAINS IN PLACE ALOFT. MORE CONCENTRATED ACTIVITY
WILL BEING TO IMPACT INTERIOR SOUTHEAST GEORGIA CLOSER TO DAYBREAK
SUNDAY AS YET ANOTHER SHORTWAVE EMBEDDED WITHIN THE SUBTROPICAL
JET APPROACHES. LOWS WILL RANGE FROM THE LOWER TO MID
60S...WARMEST SOUTH OF THE I-16 CORRIDOR.

SUNDAY AND SUNDAY NIGHT... A BACKDOOR COLD FRONT WILL PUSH SOUTHWARD
INTO THE CAROLINAS EARLY SUNDAY MORNING AS HIGH PRESSURE BUILDS OVER
NEW ENGLAND. AS THE HIGH MOVES OFF OF THE NEW ENGLAND COAST DURING
THE DAY THE FRONT WILL TRANSITION INTO A WARM FRONT AND THEN LIFT
NORTHWARD INTO THE MID-ATLANTIC STATES. WARM AIR ADVECTION WILL
INCREASE THROUGH THE DAY. NAEFS SHOWS HIGHEST ATMOSPHERIC MOISTURE
CONTENT THROUGH THIS PERIOD WITH P-WATS 2 TO 3 STANDARD DEVIATIONS
ABOVE NORMAL STREAMING INTO THE AREA ON THE BACK OF DEEP LAYER
SOUTHWESTERLY FLOW.

A SHORTWAVE ALOFT MOVING ACROSS THE SOUTHEAST WILL PASS NEAR OR OVER
THE AREA SUNDAY AFTERNOON OR EVENING. AS THIS BAROCLINIC ZONE
APPROACHES THE AREA MAINLY DYNAMICALLY DRIVEN PRECIP WILL ENSUE.
GIVEN THE HIGH MOISTURE VALUES AND PVA ALOFT AT LEAST NUISANCE
FLOODING IS POSSIBLE...WITH WIDESPREAD FLOODING NOT EXPECTED.
OVERALL LACK OF INSTABILITY WILL GREATLY LIMIT THE SEVERE THREAT.

POPS CONTINUE SUNDAY NIGHT AS THE SHORTWAVE CROSSES THE AREA.
THICK CLOUD COVER WILL PROVIDE AMPLE INSULATION AND TEMPS WILL ONLY
FALL ABOUT 10F FROM THE DAYTIME HIGHS. SOME STRATUS BUILD DOWN IS
POSSIBLE BETWEEN SHOWERS GIVEN THE AMPLE MOISTURE IN THE LOW
LEVELS...BUT CONFIDENCE IN VISIBILITY REDUCTIONS IS STILL TOO LOW TO
INCLUDE IN THE OFFICIAL FORECAST AT THIS POINT.

MONDAY...AN INITIAL WEAK COLD FRONT WILL CROSS THE AREA AROUND
SUNRISE MONDAY...BRINGING WESTERLY FLOW DURING THE DAY. THIS WILL
LEAD TO THE WARMEST TEMPS OF THE PERIOD WITH HIGHS NEAR 80 FOR MOST.
KEPT SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE DAY AS MOISTURE
CONTENT REMAINS SOMEWHAT ELEVATED IN THE LOW LEVELS.
ZONAL FLOW ALOFT OR POSSIBLY WEAK RIDGING WILL FILL IN AND THE UPPER
LEVELS WILL DRY OUT KEEPING ANY SHOWER ACTIVITY ISOLATED IN NATURE
AND PRECLUDING ANY SEVERE THREAT. DRIER CONDITIONS ARE EXPECTED
DURING THE EVENING AND OVERNIGHT AS SURFACE HIGH PRESSURE BUILDS
ACROSS THE EASTERN HALF OF THE U.S. LOW TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL.

TUESDAY...SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL
STRETCH DOWN INTO THE CAROLINAS WHILE A RIDGE WILL BE MOVING OVER
THE MISSISSIPPI VALLEY. NORTHEAST WINDS AT THE SURFACE COMBINED WITH
NORTHWEST WINDS ALOFT WILL USHER IN COOLER TEMPERATURES TO OUR
REGION. DESPITE PLENTY OF SUN...HIGH TEMPERATURES MAY BE SLIGHTLY
BELOW NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
DRY HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL. A WARMING TREND IS
EXPECTED THURSDAY AS THE HIGH MOVES OFFSHORE. A LOW PRESSURE SYSTEM
WILL APPROACH THE SOUTHEASTERN U.S. BY THURSDAY...BRINGING OUR AREA
THE THREAT OF RAIN INTO FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CEILINGS AT BOTH KCHS AND KSAV HAVE BEEN MVFR AT TIMES THROUGH
MIDDAY...AND THE FORECAST FOR THE REST OF THE AFTERNOON IS FAIRLY
LOW CONFIDENCE DUE TO THE VOLATILE CEILINGS AND CONVECTIVE
INITIATION PATTERN. A SHORTWAVE PASSING OVERHEAD LATE THIS
AFTERNOON WILL BRING TEMPO THUNDER/WITH CEILINGS AND VISIBILITY
RESTRICTIONS/THIS AFTERNOON. OVERALL TREND IS THAT MVFR SHOULD
PERSIST AT KCHS THROUGH THE TAF PERIOD...WITH THUNDERSTORMS
POSSIBLE MAINLY FROM ABOUT 20-24Z. VFR EXPECTED AT KSAV THROUGH
THE AFTERNOON WITH PERIODS OF REDUCED CEILINGS AND VISIBILITY IN
PASSING THUNDERSTORMS MAINLY FROM 19-23Z. LOW STRATUS COULD
DEVELOP OVERNIGHT AND BUILD DOWN TO THE GROUND AS FOG AT TIMES AS
A WARM/MOIST AIRMASS REMAINS IN PLACE WITH WET GROUNDS. CONDITIONS
WILL SHOW LITTLE IMPROVEMENT AFTER SUNRISE TOMORROW AS A WAVE OF
LOW PRESSURE MOVES ACROSS THE SOUTHEAST.

EXTENDED AVIATION OUTLOOK...PERIODS OF FLIGHT RESTRICTIONS ARE
EXPECTED SUNDAY THROUGH MONDAY MORNING DUE TO A FRONT STALLING OVER
OR NEAR THE AREA.

&&

.MARINE...
TODAY...AMBIENT WINDS WILL REMAIN SOUTH NEAR 10 KT THIS
AFTERNOON...WITH HIGHER GUSTS POSSIBLE IN THUNDERSTORMS. SEAS
WILL AVERAGE 2-4 FT. SOME THUNDERSTORMS WILL CONTAIN FREQUENT
CLOUD TO CLOUD AND CLOUD TO GROUND LIGHTNING.

TONIGHT...A LIGHT...SOUTHERLY WIND REGIME WILL HOLD THROUGH THE
NIGHT AS A STATIONARY FRONT REMAINS TO THE THE WEST. SEAS WILL
AVERAGE 2-4 FT.

SUNDAY THROUGH WEDNESDAY...SUNDAY A WARM FRONT WILL LIFT NORTHWARD...
CAUSING INCREASED SOUTHWESTERLY WINDS. CONDITIONS WILL IMPROVE
MONDAY AS A COLD FRONT APPROACHES AND THEN MOVES THROUGH THE
REGION. HIGH PRESSURE WILL THEN PASS TO OUR NORTH THROUGH THE
MIDDLE OF NEXT WEEK.

RIP CURRENTS...LATEST OBSERVATIONS AND OUTPUT FROM NWPS INDICATES
1-2 FT SWELLS OF 8-9 SECONDS WILL IMPACT THE BEACHES TODAY.
DESPITE THIS AND SOME LINGERING ASTRONOMICAL INFLUENCES... FAIRLY
LIGHT WINDS OF 10 KT OR LESS WILL LIMIT THE OVERALL RIP CURRENT
RISK. A LOW RISK WILL BE INDICATED FOR ALL BEACHES THROUGH SUNSET.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEB
SHORT TERM...MS
LONG TERM...MS
AVIATION...CEB/MS
MARINE...CEB/MS
Hazardous weather outlook, Mar 26, 3:34 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
334 AM EDT SAT MAR 26 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-270745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
334 AM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 26, 10:07 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 AM EDT SAT MAR 26 2016

SCZ044-045-050-052-261500-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
1007 AM EDT SAT MAR 26 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES UNTIL 1100 AM EDT...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LADSON TO CHARLES
TOWNE LANDING...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...STRONG WINDS 35 TO 45 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MIDDLETON PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3296 7952 3294 7953 3267 7999 3304 8024
      3335 7989
TIME...MOT...LOC 1406Z 247DEG 26KT 3299 8013 3283 8000
Local storm report, Mar 26, 10:26 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1026 AM EDT SAT MAR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             1 ESE SHADOWMOSS        32.84N  80.06W
03/26/2016  E0.25 INCH       CHARLESTON         SC   SOCIAL MEDIA

            SOCIAL MEDIA USER REPORTED PEA-SIZED HAIL NEAR THE
            INTERSECTION OF BEES FERRY RD AND HWY 61. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER CHS1600161

JMC
Special weather statement, Mar 26, 2:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SAT MAR 26 2016

GAZ087-088-100-261945-
BULLOCH GA-SCREVEN GA-JENKINS GA-
238 PM EDT SAT MAR 26 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES UNTIL 345 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HILLTONIA TO
NEAR PORTAL...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...UP TO NICKEL SIZED HAIL.

  IMPACT...MINOR DAMAGE TO PLANTS...TREES AND CROPS IS POSSIBLE.
           DAMAGE TO WINDSHIELDS IS UNLIKELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...SYLVANIA...WESTSIDE...MIDDLEGROUND...BUTTS...PORTAL...HILTONIA AND
ROCKY FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3293 8181 3291 8176 3297 8166 3273 8143
      3242 8194 3248 8198 3251 8197 3254 8203
      3260 8200 3266 8208 3271 8210
TIME...MOT...LOC 1838Z 232DEG 27KT 3283 8165 3257 8196

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:10 AM EDTSpecial Weather StatementCHSChatham20 min
Mar 26, 2:38 PM EDTSpecial Weather StatementCHSJenkins, Screven67 min
Mar 26, 3:14 PM EDTSevere Thunderstorm WarningCHSBulloch40 min
Mar 26, 3:25 PM EDTSevere Thunderstorm WarningCHSScreven47 min
Mar 26, 3:47 PM EDTSpecial Weather StatementCHSEffingham28 min
Mar 26, 4:39 PM EDTSpecial Weather StatementCHSEffingham36 min
Mar 26, 4:44 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.